MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, a proximal femoral nailing system (tfna) short nail with an intersecting proximal femoral nailing system (tfna) helical blade was broken due to re-fracture.Patient status is unknown.Concomitant device reported: proximal femoral nailing system (tfna) helical blade (part# 04.038.405s, lot# h365545, quantity# 1) unknown locking screw (part# unknown, lot# unknown, quantity 1) unknown end cap (part# unknown, lot# unknown, quantity 1).This report is for one (1) tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage visual inspection: the 12mm/130 def ti cann tfna 170mm- sterile (p/n: 04.037.242s, lot #: 11l5558) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device likely due to the implantation and explantation which have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Document/specification review based on the date of manufacture all current and manufactured revision were reviewed.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 12mm/130 def ti cann tfna 170mm- sterile (p/n: 04.037.242s, lot #: 11l5558).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Pie-1445926; pia-1451581 was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Please see pie-1445926 for further information.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: manufacturing location: monument, manufacturing date: jul 10, 2019, expiration date: may 31, 2029, part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm - sterile, lot number: 11l5558 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final ns071307 rev e met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn 16442 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, lot number: h794574, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated feb 20, 2019 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree, tfna, lot number: 4l94667, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, lot number: 3l43899, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00, lot number: h880935, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certificate of analysis supplied by metalwerks inc.Dated mar 19, 2019 was reviewed and determined to be conforming.Lot summary report dated apr 16, 2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history review: feb 19, 2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on february 22, 2020, the patient underwent revision/removal of hardware due to a proximal femoral nailing system (tfna) short nail broke.All implants were successfully explanted without any issue.The patient was revised with 11/130 320mm r tfna.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: manufacturing location: monument, manufacturing date: 10-jul-2019, expiration date: 31-may-2029, part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm - sterile, lot number: 11l5558 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn 16442 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, lot number: h794574, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 20-feb-2019 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree, tfna, lot number: 4l94667, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, lot number: 3l43899, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00, lot number: h880935, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certificate of analysis supplied by metalwerks inc.Dated 19-mar-2019 was reviewed and determined to be conforming.Lot summary report dated 16-apr-2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 12mm/130 def ti cann tfna 170mm- sterile (p/n: 04.037.242s, lot #: 11l5558) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the outer diameter of the device was measured to be within the specification per the drawing.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed ti canulated trochanteric fixation nail.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the 12mm/130 def ti cann tfna 170mm- sterile (p/n: 04.037.242s, lot #: 11l5558).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A pie was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9794434
Report Number2939274-2020-01151
Device Sequence Number2574744
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot Number11L5558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/09/2020
Supplement Date Received by Manufacturer03/13/2020
03/19/2020
05/21/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date03/31/2020
04/03/2020
05/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 105 MM - STERILE; UNK - END CAPS: TFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;